MAUDE Adverse Event Report: ARTHREX, INC. SHEATH, 2 STOPCOCK FOR 2.4MM SCOPE; ARTHROSCOPE AND ACCESSORIES

ARTHREX, INC. SHEATH, 2 STOPCOCK FOR 2.4MM SCOPE; ARTHROSCOPE AND ACCESSORIES
Model Number SHEATH, 2 STOPCOCK FOR 2.4MM SCOPE
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
On 07/11/2024, it was reported by a sales representative via sems-(b)(4) that an ar-3372-2401 sheath or ar-3372-2402 sheath in combination with ar-3350-2430 arthroscope, 30° results in inadequate fluid flow through the joint which caused air bubbles to form.When this happened, they needed to wait before resuming surgery.Case completed without harm to the patient.There was no issue when ar-3350-2470 arthroscope 70° was used with the same sheath.The rep suspects this is because the tip of the 70-degree scope sticks out of the end of the sheath slightly.This was discovered during a procedure, with no reported patient harm.Additional information was received on 07/17/2024: the sheath used with the 30-degree scope was the same exact sheath used with the 70-degree scope.It was used in the same case but only tested the 70-degree scope and was not used in the joint.The 30-degree scope was the one used for the case, but it was tested both outside of the joint to see the flow between the two.The pump tubing was primed before the start of the case.This occurred during an ankle scope procedure.Additional information was received on 7/22/2024: this occurred on (b)(6) 2024 during an ankle scope procedure.The surgeon was able to complete the case but due to the bubbles in the joint the case took longer to complete.The case was fairly quick even with the case taking slightly longer and no added anesthesia was administered.
 
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to wear and tear incurred from repeated usage/reprocessing.Manufactured date: 06-dec-2016.

Brand Name
SHEATH, 2 STOPCOCK FOR 2.4MM SCOPE
Common Device Name
ARTHROSCOPE AND ACCESSORIES
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19937943
Report Number1220246-2024-07088
Device Sequence Number7319213
Product Code NBH
UDI-Device Identifier00888867198470
UDI-Public00888867198470
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSHEATH, 2 STOPCOCK FOR 2.4MM SCOPE
Device Catalogue NumberAR-3372-2402
Device Lot Number1432452
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer06/09/2025
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date07/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown